Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

June 14, 2016Emanuel County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 14, 2016, 10:43 PM EDT for Emanuel County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2016, 10:43 PM EDT (02:43 UTC)
Expired
Jun 14, 2016, 11:15 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Emanuel County, GA

The radar

The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1851 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

308 
WWUS82 KFFC 150243
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 PM EDT TUE JUN 14 2016
 
GAZ086-150315-
EMANUEL GA-
1043 PM EDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 1115
PM EDT...

AT 1042 PM EDT...A STRONG THUNDERSTORM WAS NEAR STILLMORE...OR 8
MILES SOUTHEAST OF SWAINSBORO...MOVING NORTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TWIN CITY...STILLMORE...GARFIELD...GEORGE L SMITH STATE PARK AND
CANOOCHEE.

LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
      3243 8219 3241 8221 3250 8233 3278 8215
      3275 8212 3266 8208 3260 8200
TIME...MOT...LOC 0242Z 224DEG 10KT 3252 8222 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 7:39 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 14, 7:39 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion...Update
National Weather Service Peachtree City GA
739 PM EDT TUE JUN 14 2016

.EVENING UPDATE...
No major changes planned with current forecast... altho may tweak
pops down a bit for overnight as an overall weakening radar trend is
noted and should continue with loss of daytime heating. Although
still expect isolated showers and maybe a few thunderstorms to
continue overnight as a weak upper disturbance meanders over the
deep south. The severe storm threat has now greatly diminished...
and severe storms are not expected overnight. Will continue to
monitor radar trends closely and tweak zones accordingly through
the evening. /39

.PREVIOUS DISCUSSIONS.../Issued at 233 PM EDT TUE JUN 14 2016/

SHORT TERM /Tonight through Wednesday Night/...
Convection will continue across the CWA this afternoon and into the
evening hours. Hi-Res models show activity diminishing toward
midnight. The shortwave will move slowly across the CWA tonight and
will need to keep a chance of tsra through out tonight with the
higher pops across extreme north GA. Models differ on location and
intensity of the short wave for Wednesday but all agree that CAPES
increase Wednesday afternoon and with ample instability will
increase pops to likely across the entire CWA by Wednesday
afternoon. Activity will once again diminish during the evening. The
H5 ridge will develop over the middle of the country putting the CWA
in a northwest flow. This will push another short wave into the CWA
late Wednesday night. All models increase CAPES...and with plenty of
energy in the atmosphere will keep chance pops going across the CWA
Wednesday night with the higher pops across north GA closer to the
short wave. Guidance temps have been running 1 to 4 degrees too cool
for max temps and 1 to 2 degrees too cool for min temps. Will adjust
accordingly.

17

LONG TERM /Thursday through Tuesday/...
Overall long term forecast trends look to be on track. Large
uncertainty with weekend model solutions continue with the GFS
abandoning the earlier solution of retrograding the mid-Atlantic
coast low over the southeast, while the ECMWF bombs out the low
and drops it over the South Atlantic Bight before lifting it
northward. Regardless of the differing solutions, have opted to
leave the current forecast in place, with the reasonable overall
trends consistent with neighbor views. Otherwise, have only made
minor adjustments to Day 7 into Day 8 and the occasional grid
here and there. Previous forecast discussion follows.

31

PREV LONG TERM DISCUSSION... /Issued 434 AM EDT TUE JUN 14 2016/
The extended forecast starts off with the upper level longwave
trough and associated wave sitting right over GA. This trough sets
up moist southerly flow keeping abundant low level moisture across
the area through Thu night/Fri morning. This will keep shower and
thunderstorm chances up through the end of the work week.
Instabilities through the week are very diurnal in nature and stay
fairly moderate so not expecting any major severe outbreaks...but
could see an isolated severe to strong storm or two each day
through Friday. By Friday night/Saturday...the ECMWF stays fairly
consistent in showing the longwave trough digging along the east
coast...helping to usher in drier air from the eastern Great Lake
states. The GFS shows the same longwave trough doing the same
thing but it wants to develop and upper level low over the central
great lake states that gets pulled southward Friday. This low
becomes centered over the Carolinas Sat...then moves into into GA
Sun. These are two very different outcomes so for now am leaning
towards the ECMWF because it has been more consistent. Will need
to watch further model updates to try and get a better handle on
this situation before making any changes in the forecast.

01

&&

.AVIATION...
00Z Update...
Scattered convection to the west and sw of ATL will spread mainly
the ocnl shower across the Atlanta area taf sites through 02-04z
this evening. Then expect only the isolated shower threat
overnight... not worthy of mention in tafs. Expect another round
scattered to numerous showers and thunderstorms by Wednesday early
afternoon. This convection will linger well through the evening.
Wind gusts to 35kts is possible in the stronger storms. Expecting
mainly VFR mid level cigs on Wed as abundant CU and TCU develop
during daytime heating. Otherwise... winds will remain sw to west
through the forecast period with speeds generally 10kts or less.

//ATL Confidence...00Z Update...
Medium on timing of convection this evening and on Wed.
High on remaining elements.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  90  73  95 /  50  60  60  30
Atlanta         73  88  74  93 /  50  60  60  30
Blairsville     69  87  68  88 /  50  70  70  30
Cartersville    72  88  73  93 /  50  70  70  30
Columbus        75  89  75  93 /  50  60  60  40
Gainesville     72  89  72  92 /  50  70  70  30
Macon           74  92  75  93 /  50  60  60  40
Rome            73  89  73  95 /  60  70  70  30
Peachtree City  72  89  73  93 /  50  60  60  30
Vidalia         76  93  75  92 /  40  60  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17/39
LONG TERM....31
AVIATION...39
Hazardous weather outlook, Jun 14, 8:53 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
853 PM EDT TUE JUN 14 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
853 PM EDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT...

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT.

.WEATHER HAZARDS EXPECTED...
ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE
BRIEF WIND GUSTS TO 35 MPH... OCCASIONAL CLOUD TO GROUND LIGHTNING
AND LOCALLY HEAVY RAINFALL. SEVERE STORMS ARE NOT EXPECTED THROUGH
TONIGHT WITH LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
THROUGH SATURDAY. SOME STORMS MAY BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 14, 4:51 PM EDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT TUE JUN 14 2016

GAZ006-007-142115-
GILMER GA-FANNIN GA-
451 PM EDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILMER AND SOUTHEASTERN
FANNIN COUNTIES UNTIL 515 PM EDT...

AT 451 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES EAST OF EAST
ELLIJAY...OR 11 MILES EAST OF ELLIJAY...MOVING NORTH AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STOVER CREEK
SHELTER...ROY...PISGAH...DIAL...MARGRET...SPRINGER MOUNTAIN SHELTER
AND BLACK GAP SHELTER.

LAT...LON 3478 8409 3473 8409 3472 8411 3461 8418
      3460 8419 3462 8420 3460 8422 3460 8425
      3457 8426 3457 8429 3458 8431 3458 8433
      3457 8434 3458 8438 3482 8437
TIME...MOT...LOC 2051Z 196DEG 12KT 3465 8428
Special weather statement, Jun 14, 4:57 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT TUE JUN 14 2016

GAZ016-142130-
WHITE GA-
457 PM EDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 530 PM EDT...

AT 457 PM EDT...A STRONG THUNDERSTORM WAS OVER CLEVELAND...MOVING
NORTH AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CLEVELAND...HELEN...UNICOI STATE PARK...QUALATCHEE
LAKE...SAUTEE...WHITLEY GAP SHELTER...MOSSY CREEK...SMITHGALL WOODS
CONSERVATION ARE... ROBERTSTOWN...LEAF...ANNA RUBY FALLS AND CAMP
COLEMAN LAKE.

LAT...LON 3476 8363 3469 8364 3466 8366 3462 8364
      3450 8369 3450 8378 3452 8378 3450 8379
      3451 8384 3453 8383 3455 8386 3466 8388
      3472 8386 3473 8383 3478 8382 3480 8375
      3479 8370 3480 8368
TIME...MOT...LOC 2057Z 196DEG 12KT 3460 8381
Special weather statement, Jun 14, 5:04 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT TUE JUN 14 2016

GAZ039-051-062-142130-
TALIAFERRO GA-WILKES GA-WARREN GA-
504 PM EDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...WILKES AND
NORTHWESTERN WARREN COUNTIES UNTIL 530 PM EDT...

AT 504 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHARON...OR 7 MILES
NORTHEAST OF CRAWFORDVILLE...MOVING NORTHEAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WASHINGTON...CRAWFORDVILLE...TIGNALL...NORWOOD...SHARON...LYNEVILLE..
.
CELESTE...HOLLIDAY PARK...LUNDBERG...ALEXANDER STEPHENS PARK...CARTERS
GROVE...RAYTOWN...DELHI...BARNETT...NEWTOWN...METASVILLE...AONIA...SANDY
CROSS...FLORAL HILL AND MALLORYSVILLE.

LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
      3363 8258 3364 8259 3363 8262 3362 8262
      3361 8265 3354 8262 3343 8275 3363 8298
      3366 8295 3368 8297 3398 8271 3399 8266
      3386 8261 3387 8257 3383 8260 3365 8249
TIME...MOT...LOC 2104Z 217DEG 15KT 3363 8279
Local storm report, Jun 14, 5:48 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT TUE JUN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 NNE CLEVELAND         34.62N  83.75W
06/14/2016                   WHITE              GA   911 CALL CENTER

            911 CALL CENTER RECEIVED REPORT OF 3 TREES DOWN...ONE
            AT THE BOARD OF EDUCATION...ONE NEAR THE MOUNTAIN LAKES
            RESORT AROUND ALTERNATE 75...AND ONE AT TRACTOR SUPPLY.
            ALL LOCATIONS ARE WITHIN THE TOWN OF CLEVELAND.

&&

EVENT NUMBER FFC1600336

KOVACIK
Special weather statement, Jun 14, 10:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 PM EDT TUE JUN 14 2016

GAZ086-150315-
EMANUEL GA-
1043 PM EDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 1115
PM EDT...

AT 1042 PM EDT...A STRONG THUNDERSTORM WAS NEAR STILLMORE...OR 8
MILES SOUTHEAST OF SWAINSBORO...MOVING NORTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TWIN CITY...STILLMORE...GARFIELD...GEORGE L SMITH STATE PARK AND
CANOOCHEE.

LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
      3243 8219 3241 8221 3250 8233 3278 8215
      3275 8212 3266 8208 3260 8200
TIME...MOT...LOC 0242Z 224DEG 10KT 3252 8222

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:25 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Houston, Pulaski, Wilcox50 min
Jun 15, 1:54 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Houston, Pulaski, Wilcox51 min
Jun 15, 4:08 PM EDTSpecial Weather StatementFFCMonroe22 min
Jun 15, 7:27 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker63 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.